Colorado, 2006

Hail in Colorado, August 7, 2006

August 7, 2006 · NWS GLD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 7, 12:38 PM MST, 2 hours 22 minutes earlier.

Area forecast discussion, Aug 7, 12:38 PM MST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
138 PM MDT MON AUG 7 2006

.DISCUSSION...WATER VAPOR IMAGERY CONTINUES TO SHOW ABUNDANT
MOISTURE OVER THE FORECAST AREA THIS AFTERNOON. UNLIKE LAST NIGHT...
UPWARD VERTICAL MOTION FROM A SHORT WAVE WILL BE LACKING. VERTICAL
MOTION TONIGHT WILL BE SUPPLIED BY WARM AIR ADVECTION AS WARM FRONT
RETREATS NORTH...ESPECIALLY FROM 00Z-06Z. MODELS ARE HAVING A
DIFFICULT TIME TRACKING THE FRONT...AND HANG IT SOUTH OF THE
FORECAST AREA. WINDS HAVE SLOWLY BUT SURELY SWITCHED TO THE SOUTH
EVEN AS FAR NORTH AS GOODLAND. A NICE CONVERGENCE AXIS IS
APPARENT ON THE SURFACE FROM KAKO TO KCBK TO KGBD. EXPECT THIS
AXIS TO SHIFT A LITTLE FURTHER NORTHEAST THIS AFTERNOON. CONVECTION
SHOULD DEVELOP THIS AFTERNOON ALONG THE AXIS AND CONTINUE THROUGH
THE EVENING. LATEST RADAR IMAGERY ALREADY SHOWS DEVELOPMENT IN THE
DODGE CITY AREA...AND EXPECT THESE STORMS TO ADVECT NORTHEAST. A
FEW STORMS MAY BECOME SEVERE DUE INSTABILITY AND DECENT
DIRECTIONAL SHEAR...BUT THE BIGGER THREAT WILL BE HEAVY RAIN DUE
TO HIGH PRECIPITABLE WATER VALUES...NOTE 181% OF NORMAL AT KLBF
EARLIER THIS MORNING. WILL GO WITH ABOVE NORMAL POPS THIS
EVENING...AND THEN MENTION STRATUS/FOG LATE TONIGHT DUE TO HIGH
DEW POINTS AND WEAK UPSLOPE WINDS.

THERE WILL BE ENOUGH LOW LEVEL MOISTURE AND WEAK UPSLOPE WINDS TO
MENTION CONVECTION AGAIN TUESDAY AFTERNOON. THEN TEMPERATURES WILL
WARM AND THE AIR MASS WILL DRY DURING THE REST OF THE WEEK AS 500
MB RIDGE STRENGTHENS. GFS BRINGS A WEAK SHORT WAVE THROUGH THE
RIDGE THURSDAY NIGHT. THERE MAY BE SOME CONVECTION WITH THAT...BUT
CONFIDENCE IS NOT HIGH TO MENTION IN THE FORECASTS NOW. A SLIGHTLY
MORE VIGOROUS WAVE IS PROGGED TO ARRIVE SATURDAY AFTERNOON/EVENING...
AND INTRODUCED SOME LOW POPS IN THAT PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

MENTZER
Hazardous weather outlook, Aug 7, 11:50 AM MST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1250 PM MDT MON AUG 7 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
150 PM CDT MON AUG 7 2006 /1250 PM MDT MON AUG 7 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE TRI STATE AREA THIS
AFTERNOON AS A WEAK WARM FRONT SLOWLY LIFTS ACROSS THE AREA.
THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON ALONG ROUGHLY A
SEIBERT COLORADO TO TRIBUNE LINE...BEFORE STORMS MOVE NORTH AND EAST
ACROSS THE REST OF THE AREA. THUNDERSTORMS WILL BEGIN TO DEVELOP IN
THIS AREA AROUND 1 PM MDT (2 PM CDT)...BEFORE SPREADING ACROSS THE
REST OF THE AREA LATER IN THE AFTERNOON AND INTO THE EVENING.

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BUT DUE TO
LIMITED SURFACE HEATING NORTH OF THE FRONT SEVERE THUNDERSTORMS
SHOULD BE LIMITED TO AREAS NEAR THE FRONTAL BOUNDARY WHICH WILL
REMAIN ALONG AND SOUTH OF A WAUNETA COLORADO TO NORTON LINE. LARGE
HAIL TO AROUND QUARTER SIZE...DAMAGING MICROBURST WINDS AND LOCALLY
HEAVY RAIN WILL BE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS SOUTH OF
A LINE EXTENDING FROM FLAGLER AND CHEYENNE WELLS COLORADO TO GOVE
KANSAS TUESDAY AFTERNOON. SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER 1 PM MDT (2 PM CDT).

JRM

In the hours before

Special weather statement, Aug 7, 2:04 PM MST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
304 PM MDT MON AUG 7 2006

COZ090-072130-
YUMA COUNTY-
304 PM MDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VERNON...OR 30 MILES WEST OF ST. FRANCIS...
AND MOVING NORTHEAST AT 15 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 227 AND 251.

MCGUIRE
Special weather statement, Aug 7, 2:05 PM MST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
305 PM MDT MON AUG 7 2006

KSZ001-072130-
CHEYENNE-
405 PM CDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 403 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 9
MILES SOUTH OF ST. FRANCIS...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

MCGUIRE
Special weather statement, Aug 7, 2:09 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM MDT MON AUG 7 2006

COZ090-072145-
YUMA COUNTY-
309 PM MDT MON AUG 7 2006

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 308 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR KIRK...OR 26 MILES NORTHWEST OF
BURLINGTON...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND BECOMES
SEVERE.

MCGUIRE

The radar

The Goodland radar (KGLD), 76 km away, was scanning. The volume nearest the first event began at 21:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
August 7, 3:00 PM MST
Where
Yuma County, 4 mi E of Vernon
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
39.933, -102.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532286.